MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE
Model Number 720056-03
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/02/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a surgical procedure to explant this spectra penile prosthesis (spp) to upgrade to an inflatable penile prosthesis (ipp).The spp was removed and an ipp was then implanted without complication.The explanted spp is expected for return and analysis.A supplemental report will be submitted upon return and completion of analysis.
 
Event or Problem Description
It was reported that the patient underwent a surgical procedure to explant this spectra penile prosthesis (spp) to upgrade to an inflatable penile prosthesis (ipp).The spp was removed and an ipp was then implanted without complication.The explanted spp was returned and analyzed.
 
Additional Manufacturer Narrative
Product investigation: the complaint component was returned and analyzed; no malfunction was alleged or reported.The two spectra cylinders were visually inspected and functionally tested.One cylinder performed within specifications.The other cylinder did not pass the bend test.Based on a thorough review of the reported complaint, the most probable cause for this complaint was considered cause traced to component failure.This complaint investigation conclusion code is utilized for an expected or random component failure without any design or manufacturing issue.Based on the results of this investigation, no escalation to ncep/capa/scar is required.
 
Event or Problem Description

Brand Name
AMS SPECTRA CONCEALABLE PENILE PROSTHESIS
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key8599706
Report Number2183959-2019-62994
Device Sequence Number13953153
Product Code FAE
UDI-Device Identifier00878953005256
UDI-Public00878953005256
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/27/2015
Device Model Number720056-03
Device Catalogue Number720056-03
Device Lot Number682383002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2019
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer06/12/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date06/18/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR